lostridium difficile diarrhea
Clostridium difficile infection is associated with hospital acquired diarrhea. Patient may present with pseudomembranous colitis and antibiotic caused diarrhea.
Clostridium difficile is an anerobe gram positive rod. Clostridium virulence factors may include exotoxin A ( forms of enterotoxin) and exotoxin B ( cytotoxic). These toxins may lead to formation of the pseudomembranous colitis due to the inflammation, necrosis of the cells and secretion of fluid.
Clostridium difficile is transmitted via endogenous spread ( spores formation). Clostridium difficile is detected in the stool by using ELISA / enzyme linked immunosobent assay.
Clostridium difficile infection complication may include the development of toxic megacolon.
Clostridium difficile is associated with antibiotic diarrhea because antibiotic killed the other normal host flora which allow clostridium difficile ( a minor component of normal flora) to overgrowth and colonized.
Patient is advised to stop the use of antibiotics. It is important to monitor carefully the use of antibiotic in inward patient.
Kembara's Health Solutions
Discovering the world of health and medicine.